Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 28, 2025, 3:05 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 29, 2025, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2025, 3:05 PM CDT (20:05 UTC)
- In effect from
- Mar 29, 2025, 1:00 PM CDT
- Expired
- Mar 29, 2025, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS84 KAMA 282005 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 305 PM CDT Fri Mar 28 2025 OKZ001>003-TXZ001>020-317-290900- /O.NEW.KAMA.FW.W.0013.250329T1800Z-250330T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 305 PM CDT Fri Mar 28 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM to 9 PM CDT Saturday. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley...Collingsworth and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...In the west-central and northwestern Texas Panhandle, 5 to 7. Elsewhere, 2 to 5. * Timing...Saturday, 1 PM to 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
117 WWUS84 KAMA 290856 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 356 AM CDT Sat Mar 29 2025 OKZ001>003-TXZ001>020-317-292100- /O.CON.KAMA.FW.W.0013.250329T1800Z-250330T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 356 AM CDT Sat Mar 29 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley...Collingsworth and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...In the west-central and northwestern Texas Panhandle, 5 to 7. Elsewhere, 2 to 5. * Timing...Saturday, 1 PM to 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
115 WWUS84 KAMA 291346 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 846 AM CDT Sat Mar 29 2025 OKZ001>003-291500- /O.CAN.KAMA.FW.W.0013.250329T1800Z-250330T0200Z/ Cimarron-Texas-Beaver- 846 AM CDT Sat Mar 29 2025 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. A cold front will move through the Oklahoma Panhandle this morning resulting in higher relative humidity values and weaker winds. Therefore, critical fire weather conditions are no longer expected for the Oklahoma Panhandle. $$ TXZ001>020-317-300200- /O.CON.KAMA.FW.W.0013.250329T1800Z-250330T0200Z/ Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 846 AM CDT Sat Mar 29 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... * Affected Area...In Texas...Dallam...Sherman...Hansford... Ochiltree...Lipscomb...Hartley...Moore...Hutchinson... Roberts... Hemphill...Oldham...Potter...Carson...Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley... Collingsworth and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...In the west-central Texas Panhandle, 3 to 6. Elsewhere, 2 to 4. * Timing...Saturday, 1 PM to 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
353 WWUS84 KAMA 300159 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 859 PM CDT Sat Mar 29 2025 TXZ001>020-317-300300- /O.EXP.KAMA.FW.W.0013.000000T0000Z-250330T0200Z/ Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 859 PM CDT Sat Mar 29 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE... Critical fire weather conditions are no longer expected.. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:05 PM CDT, 3 hours earlier. Its key messages:
- Issued at 303 AM CDT Fri Mar 28 2025
- Very low chance for an isolated thunderstorms in the central Panhandles along a dryline this afternoon.
- Elevated to spotty critical fire weather conditions for dry and windy conditions across the central and southern panhandle on Saturday.
- Critical fire weather conditions next Tuesday.
Area forecast discussion, Mar 28, 12:05 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Amarillo TX 1205 PM CDT Fri Mar 28 2025 ...New AVIATION... .UPDATE... Issued at 655 AM CDT Fri Mar 28 2025 A bank of low clouds is forming across the SE half of the panhandles. Under this cloud deck mist and fog are starting to form. As such the forecast was amended to show this fog bank. && .KEY MESSAGES... Issued at 303 AM CDT Fri Mar 28 2025 - Very low chance for an isolated thunderstorms in the central Panhandles along a dryline this afternoon. - Elevated to spotty critical fire weather conditions for dry and windy conditions across the central and southern panhandle on Saturday. - Critical fire weather conditions next Tuesday. && .SHORT TERM ... (Today through Saturday night) Issued at 303 AM CDT Fri Mar 28 2025 The panhandles remain under a ridge that is blanketing the northern portions of the southern plains. In the southern portions of the southern plains a trough is pushing eastward across the rest of TX. This pattern will keep the winds gusty and southerly across the panhandles through much of today. In doing so it has set up a diffuse dryline over the central portions of the panhandles. The overall environment is unsupportive of convection even with the presence of a dry line. Thus while it is very unlikely that any shower or thunderstorms will form it cannot be fully ruled out. Temperatures today will be warmer than normal with from both subsidence warming and the southerly winds bringing in warmer air. In fact a few spots could approach or even reach record high temperatures today. Then for Saturday the ridge of high pressure shifts to the east leading to a cooling trend across the NW portions of the panhandles. There is a very high chance that drier air will be moved across the panhandles preventing precipitation during through the afternoon. It wont be until the evening with the arrival of a cold front that some moisture may move into the northern panhandles. This will allow for a low chance of evening to overnight rain showers and thunderstorms mainly in the OK and far northern TX panhandles. Even if rain occurs it is unlikely to lead to any meaningful accumulations. SH && .LONG TERM ... (Sunday through Thursday) Issued at 303 AM CDT Fri Mar 28 2025 A trough moves across the southern plains to start off next week which will help to keep cooler air across the panhandles. This will see both Sunday and Monday with near normal temperatures. A little moisture may linger across the northern panhandles during this time allowing for a very low chance for rain showers or thunderstorms. For mid-next week there is building confidence in a weather system forming and pushing across the southern plains. The arrival of this system would bring stronger winds across the panhandles for Tuesday. The wind direction from the SW would bring in drier air that would create elevated to even critical fire weather conditions. These winds would also bring in warmer air which will lead to warmer temperatures. Alas moisture is likely to remain low with the passage of this weather system so the chance of any precipitation are very low at this time. SH && .AVIATION... (18Z TAFS) Issued at 1204 PM CDT Fri Mar 28 2025 VFR conditions are expected through the next 24 hours. Southwesterly sustained windss between 15-20 kts are expected this afternoon with gusts up to 30 kts possible, but winds will weaken some and turn westerly tonight. Winds will strengthen again after sunrise tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 52 81 42 70 / 0 0 0 0 Beaver OK 52 84 36 63 / 0 0 20 10 Boise City OK 48 76 35 62 / 0 0 20 10 Borger TX 55 84 42 70 / 0 0 10 0 Boys Ranch TX 49 80 40 72 / 0 0 0 0 Canyon TX 49 80 43 73 / 0 0 0 0 Clarendon TX 54 85 46 72 / 0 0 0 0 Dalhart TX 44 77 36 66 / 0 0 10 10 Guymon OK 49 79 35 63 / 0 0 10 10 Hereford TX 48 79 42 73 / 0 0 0 0 Lipscomb TX 53 85 40 65 / 0 0 10 0 Pampa TX 54 83 42 67 / 0 0 10 0 Shamrock TX 52 88 46 70 / 0 0 0 0 Wellington TX 53 89 48 72 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...98 LONG TERM....98 AVIATION...52
Hazardous weather outlook, Mar 28, 10:29 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1029 AM CDT Fri Mar 28 2025 OKZ001>003-TXZ001>020-317-290330- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1029 AM CDT Fri Mar 28 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Breezy winds and low relative humidity will create elevated fire weather conditions across the western and central Oklahoma Panhandle and the northwest Texas Panhandle through the early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to spotty critical fire weather conditions across the central and southern panhandles on Saturday. Moderate chance for another round of critical fire weather conditions across the panhandles on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2025Red Flag Warnings in Oklahoma, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.